Overdosage during patient controlled analgesiaBMJ 1994; 309 doi: https://doi.org/10.1136/bmj.309.6968.1583 (Published 10 December 1994) Cite this as: BMJ 1994;309:1583
Mount syringes vertically …
- D H Elcock
- Senior house officer in anaesthesia Nottingham City Hospital, Nottingham NG5 1PB.
EDITOR,—D A Southern and M S Read report on a patient who received an overdosage of opiate while using patient controlled analgesia.1 Such an overdosage is not, however, a specific consequence of this technique but can occur with any infusion syringe, so it is not only anaesthetists who need to be aware of this risk. Infusion of insulin, for example, could be equally dangerous and might similarly be given in relatively low dependency areas.
Such events must be rare, but the fact …
Log in using your username and password
Log in through your institution
Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial